MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON; STAPLE, IMPLANTABLE
Catalog Number GCS40G
Medical Device Problem Codes Failure to Form Staple (2579); Failure to Cut (2587); Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 5/15/2026.D4: batch # unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device gcs40g lot number a98m0p and no non-conformances were identified.Additional information was requested and the following was obtained: was the device difficult to fire? no did the device fire? yes was the device difficult to fire? no did the device cut? yes, cut.But it didin´t cut or staple it in the middle of tissue.If the device cut/fired, was the cut line complete? no did the device staple? yes, but in the middle of tissue not if the device stapled/fired, was the staple line complete? no if the device was stapled, was the shape of the staples (b-formation, irregular, unformed)? unknow did the device close?yes did the device open?yes was the device difficult to close on the tissue? no was the device difficult to open? no on which firing did this occur? the only firing.Did the tissue retaining pin lock into the correct position? yes was there a patient consequence? if yes, how was the issue addressed? there was´t any consequences to the patient, but the doctor ordered a new device, a same one, to close the tissue for complete.And then, all the tests was performed by the doctor to ensure that the tissue was stapled for complet whith the new one.Could you please clarify if there were any change in the post-operative care of the patient as a result of the event? i don´t know nothing about the post-operative.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a rectum procedure, opening of the staple line of the rectus muscle after firing.No patient consequences were reported.

Brand Name
ECHELON
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key25184899
Report Number3005075853-2026-03691
Device Sequence Number13435006
Product Code GDW
UDI-Device Identifier10705036027508
UDI-Public(01)10705036027508(17)280731(10)A98M0P
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K200420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberGCS40G
Device Lot NumberA98M0P
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/30/2026
Supplement Date Received by Manufacturer05/20/2026
06/19/2026
Initial Report FDA Received Date05/15/2026
Supplement Report FDA Received Date06/11/2026
07/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age45 YR
Patient SexUnknown